Woman died after accidental overdose

eloise parryA British woman died from diet pills she purchased online that contained a toxic ingredient.

Eloise Aimee Parry, 21, died on April 12 after accidentally overdosing on diet pills containing the ingredient dinitrophenol, or DNP, according to Yahoo! Health. Fiona Parry, Eloise’s mother, said that her daughter took eight tablets of the substance before she complained about not feeling well.

Following the death of university student Eloise Parry in April, a coroner has ruled the 21-year-old died of an accidental overdose after taking highly toxic diet pills, The Guardian reports.

Parry, who was studying families and childhood studies at the Glynd?r University in north Wales, was “obsessed” with her body image, according to her doctor, Carla Ingram.

Ms. Parry was deeply troubled but was intelligent and she was aware of the risk to her health taking this drug,” Dr. Ingram said in a hearing. “She was by her own admission obsessed by her own desire and need to lose weight and continued to take escalating doses with no apparent ability to stop herself.”

DNP (Dinitrophenol)

 DNP (dinitrophenol) is a synthetic chemical product which can induce very rapid fat loss when taken orally. It accomplishes this by strongly or even dangerously increasing body temperature and metabolic rate. I have to rate DNP as the harshest and most dangerous drug used in bodybuilding.

Although one might think such a drug would be used principally by the highly advanced and elite, this has not been my experience. Generally, these bodybuilders achieve their condition without DNP; the product instead tends to be a crutch for those needing a crutch.

In no case do I think better condition is achieved with DNP than are obtainable without it but with proper planning and execution of diet, training, and use of other drugs if any. That said, DNP is a compound that nonetheless sees considerable use and if nothing else, is a product which is remarkable for its fast fat-loss results.

The pills ingested by Parry contained 2,4-dinitrophenol, commonly known as DNP. It is an industrial chemical unfit for human consumption—historically used in explosives, dyes, and fungicides—but is appealing to dieters and bodybuilders because it speeds up metabolism, said Parry’s mother, Fiona Parry.

DNP has been linked to several deaths across the UK. Authorities have issued at least three warnings in the last three years to alert UK consumers to the dangers of using DNP. The coroner, John Ellery, said DNP is a dangerous and toxic substance which should not be accessible to people seeking non-prescribed medication.

Parry, who died on April 12, had taken eight pills that she had purchased online instead of the recommended dosage of just one. Her mother said two would have been enough to kill her, but with eight in her system, it was far too late for doctors to save her. “They didn’t stand a chance of saving her because she’d taken so much,” said her mother, Fiona Parry.

Diet and DNP

DNP use requires at least normal carbohydrate consumption to avoid “crashing” entirely. By no means should a ketogenic diet be followed.

Daily calories are ordinarily no less than maintenance, and are often much more, due to overwhelming desire to eat.

Side effects of DNP

Large or even dangerous increase of body temperature, intense sweating, yellow bodily fluids, lethargy, water retention, insomnia, hunger, nausea, dehydration, electrolyte depletion, shortness of breath, reduction of insulin production, and reduction of T3. Frequency of these side effects is about 100% except, for example, frequency of nausea might be only about 25%, and dehydration and electrolyte depletion are avoidable.

Fiona Parry and Dr. Ingram did not believe Eloise was suicidal or addicted, but that she had “no apparent ability” to stop taking DNP. Eloise had sent this text message to a college lecturer the morning of her death.

“I screwed up big time. Binged/purged all night and took four pills at 4am. I took another four when I woke and I started vomiting soon after. I think I am going to die. No one is known to survive if they vomit after taking DNP. I am so scared. I am so sorry for being so stupid.”